Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 37, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 25, 2015, 4:39 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2015, 4:39 PM EDT (20:39 UTC)
- Expired
- Oct 26, 2015, 4:14 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
678 WHUS72 KKEY 252039 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 439 PM EDT SUN OCT 25 2015 GMZ033-034-260445- /O.NEW.KKEY.SC.Y.0037.151025T2039Z-151026T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 439 PM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. * WINDS...SUSTAINED EAST TO SOUTHEAST WINDS OF NEAR 20 KNOTS EXPECTED OVER THE FLORIDA STRAITS AND GULF WATERS OUTSIDE OF FIVE FATHOMS. * WAVES/SEAS...WAVES APPROACHING TO 7 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ052>055-072>075-260445- /O.EXT.KKEY.SC.Y.0036.000000T0000Z-151026T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 439 PM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. $$
2 follow-up statements
785 WHUS72 KKEY 260154 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 954 PM EDT SUN OCT 25 2015 GMZ052>055-072>075-261000- /O.CON.KKEY.SC.Y.0036.000000T0000Z-151026T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 954 PM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. $$ GMZ033-034-261000- /O.CON.KKEY.SC.Y.0037.000000T0000Z-151026T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 954 PM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SUSTAINED EAST TO SOUTHEAST WINDS OF NEAR 20 KNOTS EXPECTED OVER THE FLORIDA STRAITS AND GULF WATERS OUTSIDE OF FIVE FATHOMS. * WAVES/SEAS...WAVES APPROACHING TO 7 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ DEVANAS
299 WHUS72 KKEY 260814 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 414 AM EDT MON OCT 26 2015 GMZ033-034-260915- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-151026T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 414 AM EDT MON OCT 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION TODAY DUE TO SUSTAINED EAST SURFACE WINDS OF 15 TO 20 KNOTS. $$ GMZ052>055-072>075-261500- /O.EXT.KKEY.SC.Y.0036.000000T0000Z-151026T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 414 AM EDT MON OCT 26 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL WINDS AND SEAS SUBSIDE... * WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS BY NOON. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 2:35 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 25, 2:35 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 235 PM EDT SUN OCT 25 2015 .DISCUSSION... .CURRENTLY... SKIES ARE PARTLY TO MOSTLY SUNNY WITH TEMPERATURES GENERALLY IN THE MID 80S ALONG THE ISLAND CHAIN. MEANWHILE...LOCAL RADARS ARE DETECTING ISOLATED SHOWERS FROM THE WATERS IN AND AROUND THE MARQUESAS KEYS AND COSGROVE SHOAL LIGHT...TO THE DISTANT WATERS WELL SOUTH OF THE LOWER KEYS. ON OUR MARINE DISTRICT...WINDS ARE EAST TO SOUTHEAST WINDS NEAR 15 KNOTS. .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... OVER THE NEXT SEVERAL DAYS...STRONG MID AND UPPER LEVEL SUBSIDENCE WITH OCCASIONAL AREAS OF HIGHER MOISTURE BELOW 700 MB MIGRATING THROUGH OUR AREA WILL DOMINATE OUR SENSIBLE WEATHER. WITH THAT SAID...SEE NO REASON TO STRAY FROM 10 TO 20 PERCENT POPS WITH DAYTIME HIGHS AVERAGING IN THE MID 80S AND OVERNIGHT LOWS IN THE UPPER 70S TO NEAR 80 DEGREES. && .LONG TERM (THURSDAY THROUGH SUNDAY)... A DECAYING SURFACE TROUGH WILL LIMP EASTWARD THROUGH THE EASTERN GULF OF MEXICO...WITH HIGH PRESSURE BUILDING INTO THE EASTERN UNITED STATES AND DOWN THE SUNSHINE STATE. WITH THE MID AND UPPER LEVEL ASCENT LIFTING WELL NORTH AND A DECELERATING LOW LEVEL FLOW...ONLY ISOLATED POPS WILL BE CARRIED IN THE GRIDS. SEE NO REASON TO STRAY FROM HIGHS IN THE MID 80S WITH OVERNIGHT LOWS GENERALLY IN THE MID TO UPPER 70S. && .MARINE... ANOTHER SUBTLE WIND SURGE WILL PROMPT A SMALL CRAFT ADVISORY ON THE GULF WATERS...AS WELL AS THE FLORIDA STRAITS. ELSEWHERE...OUTSIDE OF THE FLORIDA BAY...AN EXERCISE CAUTION HEADLINE WILL BE CARRIED FOR THE REST OF THE KEYS COASTAL WATERS. MODERATE TO FRESH EAST TO SOUTHEAST WINDS WILL COVER OUR MARINE DISTRICT INTO TUESDAY MORNING...BEFORE WINDS SLOWLY ABATE INTO THE MIDDLE OF THIS WEEK. && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS THE ISLAND TERMINALS FOR THE REMAINDER OF THE DAY. SHOWER ACTIVITY THAT RESULTED IN BRIEF MVFR CONDITIONS AT EYW HAS MOVED SOUTH AND WEST OF THE TERMINAL...WITH A VCSH POSSIBLE THE NEXT HOUR OR TWO. WINDS WILL REMAIN EAST SOUTHEASTERLY AT AROUND 12 TO 14 KNOTS...GUSTING UPWARDS TO 18 KNOTS THIS AFTERNOON. && .CLIMATE...IN 1903...THE DAILY RECORD COLD HIGH TEMPERATURE OF 70F WAS RECORDED. THIS IS ALSO TIED FOR THE COLDEST HIGH TEMPERATURE EVER RECORDED IN OCTOBER. TEMPERATURE RECORDS IN KEY WEST DATE ALL THE WAY BACK TO 1982. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 79 85 79 86 / 10 20 20 20 MARATHON 79 87 79 87 / 10 20 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR 033-034-052>055-072>075. && PUBLIC/MARINE.................................APA AVIATION/NOWCASTS/CLIMATE/DATA ACQUISITION....BF VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 25, 5:37 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 537 AM EDT SUN OCT 25 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 537 AM EDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE FLORIDA STRAITS THIS MORNING DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND ATLANTIC TONIGHT. MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE COMMUNITIES OF THE UPPER KEYS TODAY INTO TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE IN THE MIDDLE AND LOWER KEYS NEAR THE TIME OF THE HIGHER HIGH TIDE THIS EVENING INTO EARLY TONIGHT...ROUGHLY FROM AROUND 700 PM UNTIL ABOUT 1100 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:16 AM EDT | Coastal Flood Statement | KEY | Monroe | 5 days |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.